Alert archive / California / Wind Advisories in 2011

Wind Advisory 17, NWS Sacramento, CA

March 25, 2011

NWS Sacramento, CA issued this wind advisory at Mar 25, 2011, 2:15 AM PDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Mar 25, 2011, 2:15 AM PDT (09:15 UTC)
Expired
Mar 25, 2011, 5:00 AM PDT
In force
3 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

547 
WWUS76 KSTO 250915
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
215 AM PDT FRI MAR 25 2011

CAZ015-251200-
/O.EXP.KSTO.WI.Y.0016.000000T0000Z-110325T0900Z/
/O.NEW.KSTO.WI.Y.0017.110325T0915Z-110325T1200Z/
NORTHERN SACRAMENTO VALLEY-
INCLUDING THE CITY OF...REDDING
215 AM PDT FRI MAR 25 2011

...WIND ADVISORY IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING...
...WIND ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY FOR THE NORTHERN SACRAMENTO VALLEY...WHICH IS IN 
EFFECT UNTIL 5 AM PDT EARLY THIS MORNING. THE WIND ADVISORY IS NO
LONGER IN EFFECT.


* WINDS: SOUTHEAST 20 TO 30 MPH WITH GUSTS TO 40 MPH

* TIMING: UNTIL EARLY THIS MORNING.

* LOCATIONS INCLUDE: REDDING...RED BLUFF

* IMPACTS: DIFFICULT DRIVING CONDITIONS ESPECIALLY FOR HIGH 
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 25 MPH ARE
EXPECTED AND OR GUSTS 40 MPH OR HIGHER. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&


$$
1 follow-up statement
248 
WWUS76 KSTO 251217
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
517 AM PDT FRI MAR 25 2011


CAZ015-251330-
/O.EXP.KSTO.WI.Y.0017.000000T0000Z-110325T1200Z/
NORTHERN SACRAMENTO VALLEY-
INCLUDING THE CITY OF...REDDING
517 AM PDT FRI MAR 25 2011

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. CONDITIONS WILL REMAIN
BREEZY THIS MORNING.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Mar 24, 9:45 PM PDT, 4 hours 30 minutes earlier.

Area forecast discussion, Mar 24, 9:45 PM PDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
945 PM PDT THU MAR 24 2011

.SHORT TERM DISCUSSION...

A HEAVY BAND OF SHOWERS AND WITH SOME EMBEDDED THUNDERSTORMS MOVED
THROUGH EARLIER THIS EVENING OVER THE CENTRAL VALLEY SOUTH OF CHICO.
THIS CONVECTIVE BAND BROUGHT PERIODS OF HEAVY RAIN TO THE AREA. A
RECORD RAINFALL OF 1.14 INCHES WAS SET AT DOWNTOWN SACRAMENTO CA
TODAY. THIS BREAKS THE OLD RECORD OF 1.06 SET IN 1991. IT ALSO
BROUGHT HEAVY SNOW INTO THE FOOTHILLS AND MOUNTAINS OF THE NORTHERN
SIERRA AND THE MOUNTAINS OF WESTERN PLUMAS COUNTY. THIS ALSO BROUGHT
SNOW LEVELS DOWN QUICKLY...WITH SNOW LEVELS DROPPING BELOW 2000
FEET. ACCUMULATING SNOW REACHED FOOTHILLS TOWNS...WITH 5 INCHES AT
2200 FEET AROUND PLACERVILLE. THE INTENSITY OF THE SNOW IN THE
FOOTHILLS HAS DROPPED OFF...BUT SNOW SHOWERS WILL CONTINUE OVERNIGHT
WITH SOME ADDITIONAL ACCUMULATION STILL POSSIBLE.

ABOUT 28 INCHES OF NEW SNOW FELL TODAY AFTER 8 AM IN KINGVALE AT
6200 FEET. THIS WAS AFTER ABOUT 20 INCHES OVERNIGHT. THE SNOW
COMBINED WITH WIND HAS CAUSED WHITEOUT CONDITIONS ON INTERSTATE 80
AND HIGHWAY 50. GREENVILLE IN WESTERN PLUMAS COUNTY RECEIVED 22
INCHES OVER THE PAST 24 HOURS.

WIND GUSTS REACHED INTO THE 50S AT A NUMBER LOCATIONS...SUCH AS THE
FOLLOWING...56 MPH AT BEALE AIR FORCE BASE AND AT PLACERVILLE
AIRPORT...53 MPH AT LINCOLN AIRPORT...52 MPH AT SACRAMENTO INTL
AIRPORT...REDDING MUNC AIRPORT...AND AT MARYSVILLE AIRPORT. THE WIND
GENERALLY DIED DOWN IN THE LATE AFTERNOON AND THE HIGH WIND WARNING
WAS ALLOWED TO EXPIRE. REDDING HAS RECENTLY PICKED BACK UP WITH
GUSTS TO 39 MPH THIS PAST HOUR...ALTHOUGH THIS SHOULD BE
TEMPORARY...AS THE PRESSURE GRADIENT IS DECREASING.

HEAVIER PRECIPITATION OVERNIGHT SHOULD MAINLY BE IN THE
MOUNTAINS...ESPECIALLY WITH STRONG UPFLOW IN THE HIGH SIERRA. A
WINTER STORM WARNING CONTINUES THERE AND IN THE FOOTHILLS OVERNIGHT
THROUGH 11 AM TOMORROW. SCATTERED SHOWERS ARE EXPECTED ELSEWHERE IN
THE FORECAST AREA. WILL KEEP AN URBAN AND SMALL STREAM FLOOD
ADVISORY GOING...AS SOME SMALL STREAMS CONTINUE TO RISE FROM EARLIER
RUNOFF. PONDING OFF WATER ON ROADS MAY ALSO CONTINUE TO BE AN ISSUE
OVERNIGHT.

FRIDAY LOOKS TO BE ANOTHER UNSETTLED DAY WITH BREEZY WINDS AND
SHOWERS. UPSLOPE FLOW WILL CONTINUE INTO FOOTHILLS AND MOUNTAINS AND
SHOWERS WILL BE LIKELY IN THE FOOTHILLS. THE INSTABILITY WILL BE
LESS THAN TODAY...SO THUNDERSTORMS ARE NOT EXPECTED. EK

.EXTENDED DISCUSSION (MONDAY THROUGH THURSDAY)

NEXT WEEK WILL LIKELY BE THE LONGEST REPRIEVE FROM UNSETTLED
WEATHER FOR QUITE SOME TIME. AFTER THE SUNDAY SYSTEM MOVES
EAST...HIGH PRESSURE WILL BEGIN TO AMPLIFY FROM THE WEST. THERE
ARE MODEL DIFFERENCES IN THE STRENGTH OF THIS RIDGE...BUT THE
GENERAL CONSENSUS IS THAT THE STORM TRACK WILL BE PUSHED WELL
NORTHWARD FOR MUCH OF NEXT WEEK. LOOK FOR TEMPS TO BE AROUND
NORMAL IN THIS TIMEFRAME. DANG

&&

.AVIATION...

UPPER LOW OVER NORCAL WILL CONTINUE TO BRING UNSETTLED WEATHER TO
REGION THROUGH THE NEXT 24HRS.  PREDOMINATELY VFR CONDITIONS ACROSS
VALLEY UNTIL 18Z FRIDAY...FOLLOWED BY INTERMITTENT MVFR CIGS DUE TO
ISOLATED -SHRA FRI AFTERNOON.  BREEZY SOUTHERLY/SOUTHWESTERLY WINDS
AFTER 16Z FRI LIKELY WITH SUST WINDS UP TO 15KTS AND GUSTS UP TO
25KTS AT AREA TAF SITES.  OVER THE SIERRA NEVADA... -SN ABV 2500FT
UNTIL 12Z...THEN ABOVE 3000FT UNTIL 6Z SAT.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 11 AM PDT FRIDAY ABOVE 3000 FEET FOR
THE BURNEY BASIN / EASTERN SHASTA COUNTY...WEST SLOPE NORTHERN
SIERRA NEVADA...WESTERN PLUMAS COUNTY/LASSEN PARK.

WINTER STORM WARNING UNTIL 11 AM PDT FRIDAY ABOVE 2500 FEET FOR
THE CLEAR LAKE/SOUTHERN LAKE COUNTY...MOUNTAINS SOUTHWESTERN SHASTA
COUNTY TO NORTHERN LAKE COUNTY.

WINTER STORM WARNING UNTIL 11 AM PDT FRIDAY ABOVE 2000 FEET FOR
THE MOTHERLODE...NORTHEAST FOOTHILLS/SACRAMENTO VALLEY.

WINTER STORM WARNING UNTIL 11 AM PDT FRIDAY ABOVE 2000 FEET FOR
THE SHASTA LAKE AREA / NORTHERN SHASTA COUNTY.

&&
Hazardous weather outlook, Mar 24, 7:00 AM PDT, 19 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PDT THU MAR 24 2011

CAZ013>019-063-064-066>069-251400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PDT THU MAR 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

A STRONG STORM SYSTEM MOVING THROUGH TODAY WILL BRING PERIODS OF
STRONG WINDS...RAIN...HEAVY SNOW TO THE MOUNTAINS WITH LOWERING SNOW
LEVELS INTO THE FOOTHILLS...AFTERNOON AND EVENING THUNDERSTORMS
AND THE POTENTIAL FOR FLOODING. SEE THE FOLLOWING STATEMENTS FOR
MORE DETAILS.

* RIVER FLOOD WARNING........SEE WGUS86 KSTO - FLWUSA FOR DETAILS *

* RIVER FLOOD WARNING........SEE WGUS46 KSTO - FLWLSC FOR DETAILS *

* WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

* HIGH WIND WARNING..........SEE WWUS76 KSTO - NPWSTO FOR DETAILS *

* FLOOD WATCH................SEE WGUS66 KSTO - FFASTO FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KSTO - NPWSTO FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

THE TAIL END OF THE TODAYS SYSTEM WILL BE WINDING DOWN BUT LOOK FOR
SNOW TO CONTINUE OVER THE SIERRA NEVADA. A COUPLE OF WEAKER STORMS
WILL IMPACT THE REGION LATE FRIDAY NIGHT AND SATURDAY AND ANOTHER
ONE ON SUNDAY. CURRENTLY A MUCH NEED BREAK IS FORECAST FOR NEXT WEEK
WITH DRY WEATHER EXPECTED.

* RIVER FLOOD WARNING........SEE WGUS46 KSTO - FLWSTO FOR DETAILS *

* WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

In the hours before

Local storm report, Mar 24, 10:46 PM PDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
1046 PM PDT THU MAR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HEAVY SNOW       KINGVALE                39.32N 120.43W
03/24/2011  M27.0 INCH       NEVADA             CA   TRAINED SPOTTER

            20 INCHES FELL IN A 24 HOUR PERIOD ENDING AT 8AM ON MARCH
            24TH...WITH 27 INCHES OF SNOW THEN FALLING FROM 8 AM TO
            8PM.

&&

EKURTH

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 5:36 PM PDTSpecial Weather StatementSTOAmador, Calaveras54 min
Mar 24, 9:00 PM PDTRiver Flood WarningSTOStanislaus7 hr
Mar 24, 9:33 PM PDTWind AdvisorySTO4 hr
Mar 25, 10:25 AM PDTWind AdvisorySTO9 hr
Mar 25, 2:08 PM PDTRiver Flood WarningSTOTehama25 hr
Mar 25, 3:07 PM PDTSpecial Weather StatementSTOShasta53 min
Mar 25, 3:48 PM PDTWinter Weather AdvisorySTO21 hr
Mar 25, 4:38 PM PDTSpecial Weather StatementSTOShasta52 min
Mar 25, 4:52 PM PDTAreal Flood AdvisorySTOShasta3 hr

Nearby

Wind Advisories in California, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.